Question about Cymbalta side effects.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sarahleanne
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/2/2012 6:36 PM (GMT -6)   
Hi my name is Sarah and I recently started Cymbalta about 3-4 weeks ago. I started out on 30 mg per day and then was bumped to 60 mg. I feel the 60 mg makes me less sleepy and the side effects arent severe but I have one question. A couple days ago, I didnt take my med for 2 days because of the holiday and I wanted to enjoy a drink or two knowing the effects with the med would not be good. But during those 2 nights, I experienced the most bizzare of dreams which were totally out of the norm for me. I was waking up 4-5 times at night and Ive never had trouble sleeping until I started this medication. I feel its helping with my down moods but I just want to know if anyone else experienced the dreams as well? None of them were self inflicting to where I was hurting myself or anything like that, but I woke up with scratches all up and down my arms and even one on my forehead. Is this normal when missing a dose of the medication?

Post Edited By Moderator (Jim1969) : 1/2/2012 5:19:40 PM (GMT-7)


Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/2/2012 7:19 PM (GMT -6)   
Cymbalta is one of those medications that can create some...shall we say interesting side effects when "stopped" cold turkey. Even missing a few doses can create issues, and the larger the dose and/or the longer you are on it the less time it often takes to have some unusual experiences.

Screwy sleep patterns that can manifest themselves in quality, quantity as well as unusual dreams are not at all uncommon.

Another thing too, is that even though you didn't take it for a few days Cymbalta stays in your system for many days as it is a cumulative medication like most anti-depressants. This means that it takes a while for it both build up to work right and a while for it to fully leave once you stop it so it is possible that things were intensified and/or unusual effects manifested such as itching, etc with the combination of the med and the alcohol.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/2/2012 7:20 PM (GMT -6)   
BTW Sarah. I added a title to your post which is the reason for the edit.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

sarahleanne
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/2/2012 7:26 PM (GMT -6)   
Thank you :) I didn't even realize I forgot a title. All your information seems very helpful. I'm just not use to being on a consistent medication so everything freaks me out, especially the drwams. I hope they subside once I'm consistent with the meds.

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/2/2012 7:42 PM (GMT -6)   
Give it a few more weeks and if you still are having any issues with it speak to your prescribing doctor.

I take Cymbalta, though not for depression, and it caused some problems sleeping for the first couple of months I was on it but those problems subsided a bit each week. I would also go through a bit of sleeping problems for a week or two anytime my dose was increased.

Some people I know who are on it have had to switch around the time they take it because of sleep disruptions. Some people do better taking it at night and others have an easier time taking it in the morning, but before making any changes please be sure to talk to your doctor first.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42499
   Posted 1/2/2012 8:43 PM (GMT -6)   
Are you sure it was from the medication and not from the drinking? You shouldn't stop your medication like that. It is not good. If you don't want to mix the alcohol, then maybe you could drink something else. Stopping the meds and drinking isn't good. And drinking also causes more depression. I do have an occasional beer. But I still take my medications. As Jim mentioned, it may take a little while for it to build back up in your system. Be careful with meds and alcohol.

I hope that you feel better soon.

And welcome to the forum.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20227
   Posted 1/3/2012 1:33 AM (GMT -6)   
feel better soon, with healing compassion, jamie.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

sarahleanne
New Member


Date Joined Jan 2012
Total Posts : 3
   Posted 1/3/2012 3:04 PM (GMT -6)   
Thanks:) I ended up not drinking at all. I didn't have any off the wall dreams last night since I took it again. I just woke up waaay too much and working 2 jobs that might not go so well.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 5:29 AM (GMT -6)
There are a total of 2,984,150 posts in 327,200 threads.
View Active Threads


Who's Online
This forum has 161975 registered members. Please welcome our newest member, vwv07899.
251 Guest(s), 5 Registered Member(s) are currently online.  Details
Jo-nock, ueu43498, 142, Saipan Paradise, vwv07899